MAUDE Adverse Event Report: K2M, INC. PLATE, 2 LEVEL; SIZE 36 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 2 LEVEL; SIZE 36 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-42F36V
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the locking mechanism of an ozark 2 level plate at c7 fractured off approximately 17 months post operatively.The patient was revised and the plate was explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was visually inspected and was confirmed to have had a broken off locking mechanism.The locking mechanism at the caudal end of the plate had fractured and separated off.Device and complaint history records were reviewed for this lot, no manufacturing issues or similar complaints were identified.It is not clear what may have caused the issue to occur, although it is possible that pseudoarthrosis had contributed to the issue.If arthrodesis of the spine is not properly achieved then the construct could be subjected to damaging loads.It is possible that the locking mechanism was subjected to a damaging load which caused the component to fracture and break off from the device.However, this potential failure mode was unable to be properly evaluated, and a cause for the issue was unable to be determined.

Brand Name
PLATE, 2 LEVEL; SIZE 36 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10759839
Report Number3004774118-2020-00291
Device Sequence Number3840916
Product Code KWQ
UDI-Device Identifier10888857401556
UDI-Public10888857401556
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-42F36V
Device Catalogue NumberAA01-42F36V
Device Lot NumberGRPA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;